MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.A visual examination of the device revealed what appeared to be a puncture in the saline tubing.There was no other damage observed which may have contributed to the reported event.A pressurized test of the saline line did not reveal any fluid leaking at the site of the damage.The saline pump head can pinch the saline tubing when the tubing is not properly aligned.The returned oad and saline line were tested for fluid flow with the saline line in a pinched or misaligned position in the pump head.This misalignment caused a significant reduction of saline flow.At the conclusion of the device analysis investigation, the root cause of the reported event was found to be user error due to improper set up of the tubing in the saline pump head.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
The stealth peripheral orbital atherectomy device (oad) was prepared and inserted as usual.Following three treatment passes of a 95% stenosed lesion in the superficial femoral artery (sfa), blood was noted to be backing up into the device.An attempt was made to flush and prime the device and to adjust the tubing, however this did not resolve the issue.The oad was removed and the procedure was completed with balloon angioplasty.There were no patient complications reported.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key9440015
Report Number3004742232-2019-00324
Device Sequence Number19409694
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220930(10)289194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number289194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight77